Withdrawal woes

If you’ve never gotten addicted to a drug or medication, don’t! Withdrawal is a miserable experience, and that’s what our Harper is facing this week. The full effects of no Ativan and a minimal dose of methadone have hit her full force, resulting in full body stiffness, tummy issues, shaking muscles, and long, inconsolable crying spells. It has made for some long, wearisome days, but any time I start to feel the whining come on, I am reminded of how every minute with our angel is a miraculous blessing.

We are still working with speech therapy and physical therapy, but it is still very slow going. The word used most often to describe Harper from that standpoint is “disorganized.” She is still very easily overstimulated and doesn’t quite know how to handle herself when too much is happening. Today I got to practice bottle feeding with her, but the milk in her mouth is still more than she’s wanting to deal with.

Harper also had her EEG today, which was eventful. She pulled the leads off of her head as fast as the tech could place them, then did not want to stop crying easily, so the hour long test took a good bit longer (and took a few extra hands to hold her down). As of tonight those results have not been posted, so we hope to hear from that tomorrow.

As always, thanks for continuing to remember Harper and our family in your prayers!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s